← Return to Daily dosage of Rifampin Ethanbutol and Azithromycin

Discussion
Comment receiving replies
@marilynk

I just received my Arikares kit and after reading about it not sure I want to start. I’m on the 3 meds daily – think I want to stay with them. Arikares side effects frighten me as I have a hearing loss, macular in one eye and retinopathy in the other. Has anyone been on it?

Jump to this post


Replies to "I just received my Arikares kit and after reading about it not sure I want to..."

To@marilynk….I started Arikayce on Nov 12 and have been on the Big 3 for six months. I’ve had a sore throat and have had emotional ups and downs. I too am very concerned about the serious side effects. Being on any kind of medication for a long period of time is tough on us….but so is this disease. I am vigilant following all the instructions and getting periodic eye and ear and blood check ups. The troubling thing I find is how little doctors know about this drug….and their lack of experience with patients taking it. Still I plan to continue with it unless side effects become overwhelming. Id like to hear from everyone taking Arikayce…we can be a great help to each other!

I received my Arikares kit and it scared me also, I talked with my doctor today and was told the side effects written in the kit were actually for the type that goes in the arm intravenous, not the inhaler. After talking to both my doctor and the attending pharmacist
I agreed to go on the new medicene. I was disappointed to hear that I would need to continue the Big 3 med’s along with the Airkares.
Now I will wait for the insurance to agree to pay and go from there. I have had some problem with my right ear ringing, the left has started a little. I will be tested on Monday for that. Was told the Big 3 would not cause the ear ringing but have my doubts as we all have different side effects. We just have to have faith that God will lead the doctors in helping heal us. Good luck

I have and I did have ringing in my ears and some hearing loss. You have to weigh out the side effect possibility to how the drug can help. this drug along with the others helped get MAC negative for a year…..it is worth a try

Hi, @ marilynk I've been on the big 3 for about one year. I have bronchiectasis, was diagnosed when I was 12 and am now 52. About a year and a half ago I suddenly was ALWAYS tired, that's when I knew something was wrong. I was diagnosed with MAC and was put on the big 3, and after 9 months CT scan and spatum still showed MAC. I never had a cough, in fact I had a hard time with spatum because I couldn't cough. Being on the big 3 did decrease my fatigue,but didn't seem to have a big impact on MAC. I was and still am very concerned about the side effects of the oral meds. I asked my doc. for inhaled Amikacin in September -Arikayce hadn't come out yet. On 9/11/18 I started the inhaled amikacin, almost immediately after starting it I started to cough. It's not a horrible cough, I cough up "gunch", maybe 5x a day. I think this is a good thing because it is getting it out. My understanding is that it a sticky bacteria that gets in you lungs. In October the Arikayce became available and I immediately switched to that. The only side effect of Arikayce I've had is horse throat. If I rinse my mouth out really good after doing treatment it helps. I'm really hopeful the Arikayce will help, and like that it goes straight to your lungs, verses the oral big 3. From what I've read the side effects with IV Amikacin are very bad, but the inhaled Amikacin potential side effects aren't as severe or pervasive.